Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 314, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2008, 2:34 PM EDT for Murray County, Whitfield County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2008, 2:34 PM EDT (18:34 UTC)
- Expired
- Jun 10, 2008, 3:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 101834
SVRFFC
GAC213-313-101900-
/O.NEW.KFFC.SV.W.0314.080610T1834Z-080610T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MURRAY COUNTY IN NORTHWEST GEORGIA
SOUTH CENTRAL WHITFIELD COUNTY IN NORTHWEST GEORGIA
* UNTIL 300 PM EDT
* AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL. THIS
STORM WAS LOCATED NEAR TILTON...MOVING EAST AT 34 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3475 8481 3466 8484 3461 8504 3462 8505
3469 8505
TIME...MOT...LOC 1834Z 249DEG 30KT 3471 8487
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 5:30 AM EDT, 9 hours 4 minutes earlier.
Area forecast discussion, Jun 10, 5:30 AM EDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT TUE JUN 10 2008 .SHORT TERM /TODAY THROUGH THURSDAY/... UPPER RIDGE WILL CONTINUE TO SHIFT EAST OFF THE ATLANTIC COAST TODAY AS THE UPPER TROUGH MOVES ACROSS THE GREAT LAKES REGION. ASSOCIATED COLD FRONT PROGD TO MOVE EAST ACROSS THE LOWER MISSISSIPPI/TENNESSEE VALLEY REGION TODAY...TAKING ON MORE OF AN EAST-WEST ORIENTATION AS IT APPROACHES THE GA/TN BORDER EARLY TONIGHT. LOOK FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP MAINLY DURING THE AFTERNOON IN THE WARM MOIST AIRMASS AHEAD OF COLD FRONT...AND CONTINUE INTO TONIGHT AS THE FRONT DRIFTS INTO THE STATE. REMNANTS OF WEAK BOUNDARY PROGD NEAR AN ATLANTA TO GAINESVILLE LINE BY EARLY WEDNESDAY...THEN APPEAR TO MEANDER SOMEWHERE ACROSS NORTH CENTRAL GEORGIA INTO WEDNESDAY NIGHT. MODELS SIMILAR WITH SURFACE HIGH WEDGING DOWN THE APPALACHIANS THURSDAY WITH WEAK BOUNDARY STRETCHING FROM THE CAROLINAS INTO EAST CENTRAL GEORGIA. WITH ALL OF THIS SAID...WILL NEED TO KEEP SLIGHT CHANCE TO CHANCE POPS GOING THROUGH THE REST OF THE SHORT TERM PERIOD. BEST CHANCES LOOK TO BE ON THE NORTH AND WEST TODAY THROUGH TONIGHT...THEN FAIRLY GOOD CHANCE ACROSS MUCH OF THE COUNTY WARNING AREA WEDNESDAY THURSDAY WITH BOUNDARY ACROSS THE STATE. AFTER ANOTHER DAY OF RECORD BREAKING TEMPERATURES MONDAY...A TAD COOLER THE NEXT FEW DAYS. HOWEVER...WILL SEE READINGS AGAIN THIS AFTERNOON IN THE UPPER 90S TO AROUND 100 OVER PORTIONS OF CENTRAL GEORGIA. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... CENTER OF THE SURFACE HIGH BEGINS TO MOVE OFF THE EAST COAST THURSDAY NIGHT/FRIDAY AS THE NEXT FRONTAL BOUNDARY MOVES INTO THE MISSISSIPPI VALLEY REGION. ATLANTIC MOISTURE ROTATES ACROSS THE AREA ON THE PERIPHERY OF THE HIGH AND LOOK FOR ISOLATED TO SCATTERED THUNDERSTORM TO CONTINUE...ESPECIALLY DURING THE AFTERNOON AND EVENING. EXTENDED PROGS SHOW FRONT PUSHING ACROSS NORTH GEORGIA SATURDAY...NEARING A COLUMBUS TO MACON LINE BY EARLY SUNDAY BEFORE BECOMING STATIONARY. SOMEWHAT DRIER AIR ADVECTS INTO NORTH GEORGIA BEHIND THE FRONT SUNDAY...BUT WILL NEED TO KEEP LOW POPS GOING FOR PORTIONS OF CENTRAL GEORGIA INTO MONDAY WITH REMNANTS OF WEAK BOUNDARY OVER SOUTH CENTRAL GEORGIA. && .AVIATION... WEAKENING BERMUDA RIDGE CONTINUES ACROSS THE REGION KEEPING GA IN MOIST SOUTHERLY FLOW. WINDS WILL CONTINUE OUT OF THE SW TODAY AT 5 KTS OR LESS WITH SPEED INCREASING TO 8 OR 9 KTS BY 18Z. CEILINGS WILL BE MOSTLY FEW050 TO SCT080. ISOLATED SHRA/TSRA IS EXPECTED ACROSS THE REGION SO WILL INCLUDE VCTS BETWEEN 18-00Z. THERE WILL BE SOME PATCHY MORNING HAZE BUT THAT SHOULD BURN OFF BY 12-13Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 93 70 92 67 85 / 30 30 40 30 40 ATLANTA 89 71 89 70 85 / 30 30 40 30 30 BLAIRSVILLE 86 64 84 65 79 / 50 30 40 30 40 CARTERSVILLE 88 67 89 67 84 / 40 30 40 30 30 COLUMBUS 92 73 91 71 90 / 30 30 40 30 30 GAINESVILLE 91 71 89 67 82 / 30 30 40 30 40 MACON 97 73 93 69 91 / 30 30 30 30 30 ROME 91 68 91 69 89 / 50 30 40 30 30 PEACHTREE CITY 90 67 89 68 87 / 30 30 40 30 30 VIDALIA 92 71 94 69 90 / 30 30 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49/01
Hazardous weather outlook, Jun 10, 1:17 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 117 PM EDT TUE JUN 10 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 117 PM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS AND ISOLATED SEVERE STORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GA. .SYNOPSIS... HIGH PRESSURE OFF THE EAST COAST OF FLORIDA WILL CONTINUE TO WEAKEN. A COLD FRONT EXTENDING FROM OHIO TO TO TEXAS IS MOVING SLOWLY TOWARD GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING. THE STRONGEST STORMS OVER NORTH AND CENTRAL GEORGIA MAY PRODUCE LARGE HAIL AND DAMAGING WINDS BETWEEN 2 PM AND 10 PM THIS AFTERNOON AND EVENING. .DISCUSSION... A COLD FRONT APPROACHING FROM THE NORTHWEST AND A SEABREEZE ADVANCING INLAND FROM THE SOUTH WILL ENHANCE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. CAPE VALUES AROUND 2000 AND WEAK UPPER LEVEL WINDS SUGGEST THAT STORMS WILL BE OF THE PULSE VARIETY...GENERALLY SHORT-LIVED AND OF AN UNORGANIZED NATURE... HOWEVER A FEW OF THESE STORMS MAY BE BRIEFLY QUITE STRONG AND CAPABLE OF PRODUCING LOCALIZED HAIL...DAMAGING WINDS...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER.
In the hours before
Special weather statement, Jun 10, 2:08 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 208 PM EDT TUE JUN 10 2008 GAZ002-004-011-101845- 208 PM EDT TUE JUN 10 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN CHATTOOGA...WALKER AND WHITFIELD COUNTIES UNTIL 245 PM EDT... AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER VILLNOW...MOVING NORTHEAST AT 13 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CHATTOOGA...WALKER AND WHITFIELD COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE VILLNOW...TILTON AND DALTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:34 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 41 min |
| Jun 9, 9:30 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 45 min |
| Jun 9, 10:12 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton, Paulding | 48 min |
| Jun 9, 10:38 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 38 min |
| Jun 9, 11:53 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Murray | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.